Vol. 303, No. 1, 2019

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Officers
Subscriptions
Editorial Board
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Ordinary points mod $p$ of GL$_n(\mathbb{R})$-locally symmetric spaces

Mark Goresky and Yung sheng Tai

Vol. 303 (2019), No. 1, 165–215
Abstract

Locally symmetric spaces for GLn() parametrize polarized complex abelian varieties with real structure (antiholomorphic involution). We introduce a mod p analog. We define an “antiholomorphic” involution (or “real structure”) on an ordinary abelian variety (defined over a finite field k) to be an involution of the associated Deligne module (T,F,V ) that exchanges F (the Frobenius) with V (the Verschiebung). The definition extends to include principal polarizations and level structures. We show there are finitely many isomorphism classes of such objects in each dimension, and give a formula for this number that resembles the Kottwitz “counting formula” (for the number of principally polarized abelian varieties over k), but the symplectic group in the Kottwitz formula has been replaced by the general linear group.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/pjm

We have not been able to recognize your IP address 35.168.62.171 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
ordinary abelian variety, locally symmetric space, Kottwitz formula
Mathematical Subject Classification 2010
Primary: 11F99, 11G25, 14G35, 14K10
Milestones
Received: 22 August 2018
Revised: 3 April 2019
Accepted: 4 April 2019
Published: 21 December 2019
Authors
Mark Goresky
School of Mathematics
Institute for Advanced Study
Princeton, NJ
United States
Yung sheng Tai
Department of Mathematics
Haverford College
Haverford, PA
United States